Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 4, NWS Fort Worth, TX

January 29, 200846 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 29, 2008, 3:47 AM CST for 46 counties in Texas. It took effect at Jan 29, 2008, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 3:47 AM CST (09:47 UTC)
In effect from
Jan 29, 2008, 9:00 AM CST
Expired
Jan 29, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 290947
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
347 AM CST TUE JAN 29 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291800-
/O.UPG.KFWD.HW.A.0001.080129T1500Z-080130T0000Z/
/O.NEW.KFWD.WI.Y.0004.080129T1500Z-080130T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
347 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY FOR ALL OF NORTH TEXAS FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. THE HIGH WIND WATCH ISSUED EARLIER IS NO
LONGER IN EFFECT.

STRONG SURFACE WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
ARE EXPECTED TO DEVELOP ACROSS ALL OF NORTH TEXAS TODAY AS A
SURFACE TROUGH AND STRONG COLD FRONT MOVE ACROSS THE REGION. THE
WIND MAY ALSO TRANSPORT DUST INTO NORTH TEXAS.

THE STRONG WINDS WILL DIMINISH QUICKLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
4 follow-up statements
000 
WWUS74 KFWD 291759
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1159 AM CST TUE JAN 29 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300000-
/O.CON.KFWD.WI.Y.0004.000000T0000Z-080130T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1159 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG WEST AND NORTHWEST WINDS WILL CONTINUE THROUGH THE
AFTERNOON HOURS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WILL
CONTINUE WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE THROUGH LATE
AFTERNOON. IN ADDITION...SOME BLOWING DUST MAY REDUCE VISIBILITIES
TO AROUND 3 TO 5 MILES DURING THE AFTERNOON. THE STRONG WINDS WILL
DIMINISH QUICKLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

DUNN
000 
WWUS74 KFWD 291822 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1222 PM CST TUE JAN 29 2008

TXZ092>095-102>107-117>123-300000-
/O.UPG.KFWD.WI.Y.0004.000000T0000Z-080130T0000Z/
/O.NEW.KFWD.HW.W.0001.080129T1822Z-080130T0000Z/
COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI
1222 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG WEST AND NORTHWEST WINDS WILL CONTINUE THROUGH THE
AFTERNOON HOURS. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WILL
CONTINUE WITH GUSTS NEAR 60 MPH POSSIBLE THROUGH LATE AFTERNOON.
SOME MINOR DAMAGE TO UNSECURED ROOFS AND FENCES WILL BE POSSIBLE
THROUGH THE AFTERNOON. IN ADDITION...BLOWING DUST AND SMOKE WILL
REDUCE VISIBILITIES TO 3 TO 5 MILES AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO
PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY
SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE.

$$

TXZ091-100-101-115-116-129>135-141>148-156>162-174-175-300000-
/O.CON.KFWD.WI.Y.0004.000000T0000Z-080130T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-
HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1222 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG WEST AND NORTHWEST WINDS WILL CONTINUE THROUGH THE
AFTERNOON HOURS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WILL
CONTINUE WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE THROUGH LATE
AFTERNOON. IN ADDITION...SOME BLOWING DUST MAY REDUCE VISIBILITIES
TO AROUND 3 TO 5 MILES DURING THE AFTERNOON. THE STRONG WINDS WILL
DIMINISH QUICKLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

DUNN
000 
WWUS74 KFWD 292126 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CST TUE JAN 29 2008

TXZ092>095-102>107-117>123-300000-
/O.CON.KFWD.HW.W.0001.000000T0000Z-080130T0000Z/
COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI
326 PM CST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING. SUSTAINED
WIND SPEEDS OF 25 TO 35 MPH WILL CONTINUE WITH GUSTS NEAR 45 MPH
POSSIBLE THROUGH THIS EVENING. THESE HIGH WINDS HAVE ALREADY CAUSED SOME
MINOR STRUCTURAL DAMAGE TO UNSECURED ROOFS AND HAVE MADE FIRE
FIGHTING DIFFICULT. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  WINDS THIS STRONG CAN LEAD TO PROPERTY
DAMAGE...KNOCK DOWN TREES AND POWER LINES. 

$$

TXZ091-100-101-115-116-129>135-141>148-156>162-174-175-300000-
/O.CON.KFWD.WI.Y.0004.000000T0000Z-080130T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-
HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
326 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING. SUSTAINED
WIND SPEEDS OF 20 TO 30 MPH WILL CONTINUE WITH GUSTS NEAR 40 MPH
POSSIBLE THROUGH THIS EVENING. THESE HIGH WINDS WILL CONTINUE TO
MAKE FIRE FIGHTING EFFORTS DIFFICULT. WINDS ARE EXPECTED TO
DIMINISH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

77/TD
000 
WWUS74 KFWD 292357
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CST TUE JAN 29 2008

...HIGH WIND WARNING AND WIND ADVISORY FOR PORTIONS OF NORTH TEXAS
WILL BE ALLOWED EXPIRE AT 6 PM CST...AS WINDS READILY DIMINISH
EARLY THIS EVENING...

.A DRY POLAR AIRMASS NOW SETTLING OVER NORTH TEXAS FROM THE
NORTHWEST WILL ALLOW WINDS TO DECOUPLE AND THE PRESSURE GRADIENT
TO RELAX. AS A RESULT...THE VERY GUSTY NORTH AND NORTHWEST WINDS
WILL DIMINISH READILY THROUGH MIDNIGHT...GOING NEAR CALM
OVERNIGHT...BEFORE RETURNING FROM THE SOUTH OVER WESTERN PORTIONS
OF NORTH TEXAS BY DAYBREAK. 

TXZ092>095-102>107-117>123-300100-
/O.EXP.KFWD.HW.W.0001.000000T0000Z-080130T0000Z/
COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI
557 PM CST TUE JAN 29 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CST. LOOK FOR VERY GUSTY
NORTH AND NORTHWEST WINDS TO DIMINISH READILY BY SUNSET AND AFTER.

$$

TXZ091-100-101-115-116-129>135-141>148-156>162-174-175-300100-
/O.EXP.KFWD.WI.Y.0004.000000T0000Z-080130T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-
HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
557 PM CST TUE JAN 29 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST. LOOK FOR VERY GUSTY
NORTH AND NORTHWEST WINDS TO DIMINISH READILY BY SUNSET AND AFTER.

$$

05/

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 12:22 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jan 29, 12:22 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1222 AM CST TUE JAN 29 2008

.UPDATE...
WITH REPORTS OF DAMAGE AND MORE AND MORE SITES SHOWING GUSTS NEAR
WARNING CRITERIA...WE WILL ISSUE A HIGH WIND WARNING FOR THE
METROPLEX AND ALSO PORTIONS OF NE NORTH TEXAS. THIS WILL EXPIRE
ALONG WITH THE WIND ADVISORY FOR THE REST OF THE COUNTIES AT 6 PM.
THE HAZE OUTSIDE IS A COMBINATION OF SEVERAL FIRES WE HAVE RECEIVED
NEWS OF AND ALSO BLOWING DUST. IT IS IMPORTANT TO STRESS PEOPLE NOT
THROW CIGARETTES OUT ON SUCH A VOLATILE DAY.  /13

&&

.1147 AM AVIATION UPDATE...
STRONG WIND GUSTS ARE EXPECTED THROUGH THE AFTERNOON...WITH PEAK
GUSTS IN THE UPPER 50 MPH RANGE...WITH A FEW 60 MPH GUSTS POSSIBLE.
THE WINDS WILL SETTLE DOWN QUICKLY JUST BEFORE SUNSET. THE AREA OF
HIGH WINDS IS RATHER NARROW...AND WILL TRAVERSE THE AREA RATHER
QUICKLY. A FEW WILD FIRES HAVE OCCURRED...AND A RED FLAG WARNING
REMAINS IN EFFECT THROUGH THE AFTERNOON. #26

&&

.UPDATE...
TROUGH/DRYLINE IS NOW LOCATED ALONG A LINE FROM PARIS TO DFW
TO SAN ANGELO AND IS RAPIDLY MOVING SOUTH. THE COLD FRONT IS
LOCATED NEAR A LINE FROM TULSA TO WICHITA FALLS TO ABILENE. AS
SKIES CLEAR OUT AND THE FRONT ARRIVES...EVEN STRONGER WINDS ARE
EXPECTED. WE ARE ALREADY SEEING GUSTS IN THE METROPLEX OVER 40
KTS (46 MPH) AND LOOKING UPSTREAM A FEW GUSTS NEAR THUNDERSTORM
WARNING CRITERIA (58 MPH) ARE NOT OUT OF THE QUESTION.

A THIN LINE OF DUST CAN BE MADE OUT ON VISIBLE SATELLITE FROM NEAR
WICHITA FALLS TO SEYMOUR. EXPECT SOME BLOWING DUST TO REACH OUR
COUNTIES PROBABLY BY NOON. HAVE REMOVED ALL POPS OUT EAST WHERE
PRECIP HAS ENDED. HAVE ADJUSTED DEW POINTS DOWN IN THE WEST WHERE
SEVERAL SITES ARE IN THE SINGLE DIGITS. /13

&&

.PREV DISCUSSION... /ISSUED 508 AM CST TUE JAN 29 2008/

AVIATION...
508 AM CST.
CONCERNS...STRONG LOW LEVEL WINDS AND CROSS WINDS.

MVFR CIGS ARE PUSHING EAST EARLY THIS MORNING AND MAY ONLY AFFECT
KDAL AND KACT 12-14Z BEFORE DEPARTING THE AREA. AFTERWARD...SKIES
SHOULD CLEAR FOR THE AFTERNOON.  A SURFACE TROUGH WILL ZIP ACROSS
THE TAF SITES BY MID MORNING THEN A STRONG COLD FRONT WILL ARRIVE BY
EARLY AFTERNOON.  WE ARE EXPECTING SOUTHWEST TO WEST WINDS OF 20 TO
35 KTS THIS MORNING...THEN NORTHWEST WINDS OF 30 TO 40 KT THIS
AFTERNOON. THE GUST POTENTIAL IS UP TO 45 KTS DURING THE EARLY AND
MID AFTERNOON HOURS. THESE STRONG WINDS MAY ALSO LIFT AND TRANSPORT
WEST TEXAS DUST ACROSS NORTH TEXAS FROM LATE MORNING THROUGH MID
AFTERNOON...THUS WE HAVE MVFR VISIBILITIES FOR BLOWING DUST.

VFR TONIGHT WITH WINDS DIMINISHING QUICKLY...THEN VEERING TO THE
SOUTHEAST BY 10Z.  75

PREV DISCUSSION...
400 AM CST.
A COLD FRONT THAT EXTENDED FROM NORTHWESTERN MISSOURI SOUTHEAST INTO
SOUTHEASTERN COLORADO AS OF 09Z...WILL SWEEP RAPIDLY SOUTHEAST
THROUGH NORTH TEXAS TODAY. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH
WILL BECOME WEST BY MIDDAY AND NORTHWEST AT SPEEDS OF 25 TO 35 MPH
DURING THE AFTERNOON. THERE WILL LIKELY BE SOME GUSTS OVER 45
MPH...ESPECIALLY ACROSS THE NORTHERN AND WESTERN ZONES. THUS A WIND
ADVISORY HAS BEEN ISSUED FOR ALL OF NORTH TEXAS. WE MAY ALSO SEE
SOME DUST LATER TODAY AS THE STRONG WEST AND NORTHWEST WINDS KICK
UP...BUT WILL NOT INCLUDE THIS IN THE WORDED FORECAST AT THIS TIME.
GIVEN THE STRONG WINDS AND MINIMUM RELATIVE HUMIDITIES...WE WILL
KEEP THE RED FLAG WARNING AS IS. TEMPERATURES WILL BE TRICKY
WITH SOME SITES CURRENTLY NEAR THEIR FORECAST HIGHS. THE WINDS WILL
DECREASE QUICKLY THIS EVENING AND BECOME EAST TO SOUTHEAST AFTER
MIDNIGHT AS A SURFACE HIGH QUICKLY MOVES ACROSS AND THEN TO THE EAST
OF NORTH TEXAS. SOUTHERLY WINDS WILL INCREASE WEDNESDAY AS A LEE
SIDE TROUGH DEVELOPS. THUS THERE WILL BE A HIGH FIRE DANGER ONCE
AGAIN WEDNESDAY AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF
NORTH TEXAS. AS ANOTHER SHORTWAVE AND ACCOMPANYING COLD FRONT
APPROACH AND THEN MOVE ACROSS NORTH TEXAS...WE WILL SEE A SLIGHT
CHANCE OF SHOWERS WEDNESDAY NIGHT AND THURSDAY. AN ISOLATED
THUNDERSTORM WILL BE POSSIBLE LATE WEDNESDAY NIGHT ACROSS THE
SOUTHEASTERN ZONES. AS THE UPPER LEVEL LOW MOVES ACROSS SOUTHERN
OKLAHOMA INTO ARKANSAS A BRIEF RAIN/SNOW MIX WILL BE POSSIBLE IN THE
EXTREME NORTHEASTERN ZONES....HOWEVER....NO SNOW ACCUMULATION IS
EXPECTED. RAIN CHANCES WILL RETURN SUNDAY INTO MONDAY...BUT RAINFALL
AMOUNTS LOOK TO BE LIGHT ONCE AGAIN. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  30  59  44 /  10   0   0  40
WACO, TX              73  31  63  45 /  10   0   0  40
PARIS, TX             69  27  55  37 /  10   0   0  40
DENTON, TX            68  29  61  39 /   0   0   0  30
MCKINNEY, TX          69  29  56  39 /  10   0   0  40
DALLAS, TX            70  32  59  44 /  10   0   0  40
TERRELL, TX           70  32  58  42 /  10   0   0  40
CORSICANA, TX         71  32  59  42 /  10   0   0  50
TEMPLE, TX            73  32  64  45 /  10   0   0  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ092>095-
102>107-117>123.

&&

13/26
Hazardous weather outlook, Jan 28, 5:37 PM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED.
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CST MON JAN 28 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
537 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
BREEZY SOUTH WINDS 15 TO 25 MPH...WITH GUSTS TO...OR IN EXCESS OF 30
MPH ARE EXPECTED OVERNIGHT. CAUTION IS ADVISED ON AREA LAKES...AS
WELL AS FOR HIGH-PROFILE VEHICLES TRAVELLING EAST TO WEST ROADS AND
HIGHWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ON TUESDAY...A RED FLAG WARNING AND HIGH WIND WATCH ARE IN EFFECT
FOR ALL OF NORTH TEXAS THROUGH 6 PM TUESDAY.

GUSTY WEST AND NORTHWEST WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS
LOCALLY IN EXCESS OF 50 MPH ARE EXPECTED ACROSS MUCH OF THE
REGION. FURTHERMORE...VERY DRY HUMIDITIES FALLING BETWEEN 18 AND
29 PERCENT AND VERY GUSTY WINDS WILL COMBINE WITH CURED GRASSES
ACROSS NORTH TEXAS FOR A CRITICAL GRASS FIRE DANGER ACROSS THE
REGION.

STRONG WINDS AND DRY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY AND
THURSDAY...RESULTING A HIGH FIRE DANGER WEST OF I-35 BOTH
DAYS...WITH ANOTHER WINDY DAY ON THURSDAY.

A FEW THUNDERSTORMS WILL OCCUR TUESDAY MORNING EAST OF A BONHAM...
KAUFMAN...KILLEEN LINE...THEN AGAIN LATE WEDNESDAY NIGHT AND THURSDAY
MORNING EAST OF A BONHAM TO HEARNE LINE.  NO SEVERE THUNDERSTORMS ARE
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:49 AM CSTFire Weather WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more12 hr
Jan 29, 12:22 PM CSTHigh Wind WarningFWDCollin, Cooke, Dallas, Delta, Denton, Fannin and 11 more6 hr
Jan 29, 3:21 PM CSTRed Flag WarningFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more27 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.